Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 75, NWS La Crosse, WI

August 9, 2009Grant County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 9, 2009, 12:38 PM CDT for Grant County, Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2009, 12:38 PM CDT (17:38 UTC)
Expired
Aug 9, 2009, 1:40 PM CDT
In force
62 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

County Grant County, WI

The radar

The Quad Cities radar (KDVN), 110 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 10:21 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 5.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2218 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 091738
SVRARX
WIC043-091845-
/O.NEW.KARX.SV.W.0075.090809T1738Z-090809T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1238 PM CDT SUN AUG 9 2009

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GRANT COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 145 PM CDT

* AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 
  24 MILES SOUTHWEST OF MCCARTNEY...OR 13 MILES EAST OF 
  MANCHESTER...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCCARTNEY AND BIG H CAMPGROUND AROUND 105 PM...
  SPECHTS FERRY AROUND 110 PM...
  POTOSI AND TENNYSON AROUND 115 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
      4267 9085 4268 9088 4269 9087 4268 9042
      4250 9042 4251 9064
TIME...MOT...LOC 1737Z 269DEG 36KT 4246 9120

$$

BOYNE
7 follow-up statements
000 
WWUS53 KARX 091752
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1252 PM CDT SUN AUG 9 2009

WIC043-091845-
/O.CON.KARX.SV.W.0075.000000T0000Z-090809T1845Z/
GRANT WI-
1252 PM CDT SUN AUG 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN GRANT COUNTY...

AT 1236 PM CDT...THIS SEVERE THUNDERSTORM PRODUCED A MEASURED 65 MPH 
WIND GUST AND ONE INCH DIAMETER HAIL 3 MILES SOUTH OF MANCHESTER IOWA
IN DELAWARE COUNTY.

AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 19 MILES SOUTHWEST OF BIG H CAMPGROUND...OR 18 MILES WEST OF
DUBUQUE...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCCARTNEY AND BIG H CAMPGROUND AROUND 105 PM...
  SPECHTS FERRY AROUND 110 PM...
  DICKEYVILLE AND SANDY HOOK AROUND 120 PM...
  SINSINAWA AROUND 125 PM...
  HAZEL GREEN AND CUBA CITY AROUND 135 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

&&

LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
      4267 9085 4268 9088 4269 9087 4268 9042
      4250 9042 4251 9064
TIME...MOT...LOC 1749Z 269DEG 36KT 4246 9104

$$

BOYNE
000 
WWUS53 KARX 091803
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
103 PM CDT SUN AUG 9 2009

WIC043-091845-
/O.CON.KARX.SV.W.0075.000000T0000Z-090809T1845Z/
GRANT WI-
103 PM CDT SUN AUG 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN GRANT COUNTY...

AT 1249 PM CDT...THIS SEVERE THUNDERSTORM WAS PRODUCING ESTIMATED
55 TO 65 MPH WIND GUSTS AND PENNY SIZE HAIL IN DYERSVILLE IN DUBUQUE 
COUNTY.

AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 14 MILES SOUTH OF BIG H CAMPGROUND...OR 13 MILES WEST OF
DUBUQUE...MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPECHTS FERRY AROUND 110 PM...
  DICKEYVILLE AND SANDY HOOK AROUND 115 PM...
  SINSINAWA AND LOUISBURG AROUND 120 PM...
  HAZEL GREEN AND CUBA CITY AROUND 125 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

&&

LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
      4267 9085 4268 9088 4269 9087 4268 9042
      4250 9042 4251 9064
TIME...MOT...LOC 1801Z 267DEG 46KT 4250 9087

$$

BOYNE
000 
WWUS53 KARX 091815
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
115 PM CDT SUN AUG 9 2009

WIC043-091845-
/O.CON.KARX.SV.W.0075.000000T0000Z-090809T1845Z/
GRANT WI-
115 PM CDT SUN AUG 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN GRANT COUNTY...

AT 104 PM CDT...DUBUQUE REGIONAL AIRPORT REPORTED A MEASURED 53 MPH
WIND GUST. 

AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SANDY HOOK...OR NEAR DUBUQUE...MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KIELER AROUND 115 PM...
  DICKEYVILLE AND SINSINAWA AROUND 120 PM...
  HAZEL GREEN AND CUBA CITY AROUND 125 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

&&

LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
      4267 9085 4268 9088 4269 9087 4268 9042
      4250 9042 4251 9064
TIME...MOT...LOC 1812Z 267DEG 46KT 4250 9069

$$

BOYNE
000 
WWUS53 KARX 091821
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
121 PM CDT SUN AUG 9 2009

WIC043-091845-
/O.CON.KARX.SV.W.0075.000000T0000Z-090809T1845Z/
GRANT WI-
121 PM CDT SUN AUG 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN GRANT COUNTY...

AT 120 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 
60 MPH. THIS STORM WAS LOCATED NEAR SINSINAWA...OR 6 MILES EAST OF 
DUBUQUE...MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAZEL GREEN AND CUBA CITY AROUND 130 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

&&

LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
      4267 9085 4268 9088 4269 9087 4268 9042
      4250 9042 4251 9064
TIME...MOT...LOC 1821Z 267DEG 45KT 4250 9055

$$

BOYNE
000 
WWUS53 KARX 091827
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
127 PM CDT SUN AUG 9 2009

WIC043-091845-
/O.CON.KARX.SV.W.0075.000000T0000Z-090809T1845Z/
GRANT WI-
127 PM CDT SUN AUG 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN GRANT COUNTY...

AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SINSINAWA...OR 7 MILES NORTHWEST OF GALENA...MOVING EAST
AT 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT 
BECOME AIRBORNE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

&&

LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
      4267 9085 4268 9088 4269 9087 4268 9042
      4250 9042 4251 9064
TIME...MOT...LOC 1827Z 267DEG 45KT 4251 9044

$$

BOYNE
000 
WWUS53 KARX 091831
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
131 PM CDT SUN AUG 9 2009

WIC043-091845-
/O.CON.KARX.SV.W.0075.000000T0000Z-090809T1845Z/
GRANT WI-
131 PM CDT SUN AUG 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN GRANT COUNTY...

AT 130 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 
NEAR HAZEL GREEN...OR 6 MILES NORTH OF GALENA...MOVING EAST AT 
50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

&&

LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
      4267 9085 4268 9088 4269 9087 4268 9042
      4250 9042 4251 9064
TIME...MOT...LOC 1831Z 267DEG 44KT 4251 9040

$$

BOYNE
000 
WWUS53 KARX 091840
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
140 PM CDT SUN AUG 9 2009

WIC043-091846-
/O.CAN.KARX.SV.W.0075.000000T0000Z-090809T1845Z/
GRANT WI-
140 PM CDT SUN AUG 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
      4267 9085 4268 9088 4269 9087 4268 9042
      4250 9042 4251 9064
TIME...MOT...LOC 1836Z 267DEG 45KT 4251 9028

$$

BOYNE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:59 AM CDT, 9 hours 39 minutes earlier.

Area forecast discussion, Aug 9, 2:59 AM CDT, 9 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
259 AM CDT SUN AUG 9 2009

.SHORT TERM...THROUGH TUESDAY NIGHT
MUCH OF THE FOCUS IN THE SHORT TERMS REVOLVES AROUND TODAY/S
SEVERE STORM AND HEAVY RAIN THREAT...WITH QUIETER OUT PERIODS FROM
MONDAY NIGHT INTO TUESDAY NIGHT.

CURRENTLY...RUC ANALYSIS /07Z/ AND 09.00Z RAOBS SHOW POSITIVELY
TILTED LONGWAVE TROUGH FROM CNTL ROCKIES INTO WRN ONTARIO. TWO
SHORTWAVE TROUGHS OF INTEREST...ONE NEAR LAKE WINNIPEG IN
MANITOBA...AND THE OTHER IN SWRN WYOMING. THE LAKE WINNIPEG WAVE
IS DRIVING A SURFACE LOW PRESSURE SYSTEM NORTHEAST FROM THE TWIN
CITIES INTO NRN WISCONSIN EARLY THIS MORNING. WEAK COLD FRONT
SOUTH OF THE LOW IS IN SERN MN. WARM FRONT EAST OF THE LOW ACROSS
CENTRAL WISCONSIN. STRONG WARM/MOIST ADVECTION ON THE NOSE OF
VEERING/SWLY LOW LEVEL JET SEEN ON KARX/SLATER PROFILER PLOTS
AIDING IN MAINTENANCE OF STORM CLUSTERS ACROSS CNTL WISCONSIN THIS
MORNING. COLD FRONT HAS STRUGGLED TO CONVECT MUCH OF THE
NIGHT...WITH STOUT 750-700MB CAP /15C/ JUST SWALLOWING UP ANY
UPDRAFT THAT DARES TO BREACH THE LID...AND MANY HAVE TRIED. 09.00Z
RAOBS AT DVN/MPX/GRB ALL HAD 165-200 PERCENT NORMAL
PWAT...IMPRESSIVE FOR MID AUGUST.

TODAY...MORNING CONVECTION OVER CNTL WISCONSIN SHOULD CONTINUE TO
SLIDE EAST/SOUTHEAST AWAY FROM THE AREA AS LOW LEVEL JET CONTINUES
TO VEER AND WEAKEN AS THE LAKE WINNIPEG SHORTWAVE CONTINUES TO
SHIFT NORTHEAST AWAY FROM THE AREA. THIS WILL CAUSE COLD FRONT
CROSSING THE AREA TODAY TO DECELERATE AS IT WAITS FOR NEXT
SHORTWAVE /WYOMING/ TO RIDE NORTHEAST INTO MINNESOTA LATER
TODAY AND TONIGHT. THERE IS STILL LIKELY TO BE ENOUGH LOW LEVEL
FRONTOGENETICAL CIRCULATION /FGEN FORCING/ TO ALLOW SHOWER AND
THUNDERSTORM DEVELOPMENT ALONG THE FRONT DURING PEAK HEATING OVER
SRN/ERN AREAS OF FORECAST AREA. WITH MLCAPES EXPECTED TO RANGE
FROM 1750-3000 J/KG...AND A MARGINAL DEEP SHEAR PROFILE ON BUFR
FORECAST SOUNDINGS /09.00Z NAM-WRF/...THERE/S A POTENTIAL FOR SOME
DAMAGING WINDS /PRIMARY/ OR LARGE HAIL...BUT TEMPS ALOFT STILL
WARM SUGGESTING SEVERE HAIL STONES WILL BE TOUGHER TO GET WITHOUT
MORE SUBSTANTIAL CAPE AND/OR ORGANIZED SUPERCELL/ROTATING STORMS.
LOW LEVEL WINDS NOT PARTICULARLY STRONG AND/OR SHEARED...SO
TORNADO THREAT DOESN/T APPEAR AS HIGH AS SATURDAY. GIVEN AT LEAST
SOME DECENT SUNSHINE AND STILL A VERY MOIST BOUNDARY LAYER /DWPTS
IN THE LOW-MID 70S/...A MUGGY AND WARM DAY WITH HEAT INDICES AGAIN
WELL INTO THE 90S...NEARING HEAT ADVISORY CRITERIA IN SWRN WISC
AND NERN IA. WARM TEMPS ALOFT WILL CONTINUE TO ADD UNCERTAINTY TO
WHEN AND HOW WIDESPREAD STORMS DEVELOP ALONG THE FRONT LATER THIS
AFTERNOON.

TONIGHT...GETTING MORE CONCERNED FOR A MESOSCALE HEAVY RAIN AND
MAYBE EVEN FLASH FLOOD EVENT...BUT NOT ENOUGH CONFIDENCE RIGHT NOW
TO DO A FLASH FLOOD WATCH. AREA OF CONCERN IS SOUTHERN FORECAST
AREA /NERN IA INTO SWRN WI/...AND MOST CONCERN LIES THAT IF...AND
IT/S A BIG IF...THE WEAK COLD FRONT CONVECTS IN THE LATER
AFTERNOON/EARLY EVENING...THE ARRIVAL OF THE SHORTWAVE FROM THE
CNTL/NRN HI PLAINS WILL INDUCE A MODEST BUT STRENGTHENING LOW
LEVEL JET AFTER 02Z...POINTING INTO WRN/CNTL IOWA WHICH MAY ALLOW
THE STORMS IN SWRN WI/NERN IA TO BACKBUILD INTO THE FEED OF HIGH
THETA E/INSTABILITY ON NOSE OF LOW LEVEL JET...WITH THE NET EFFECT
BEING A QUASI-STATIONARY MCS. GIVEN THESE STORMS WILL BE /AND HAVE
BEEN IN RECENT DAYS/ PROLIFIC RAIN RATE PRODUCERS /WARM CLOUD
DEPTHS WELL IN EXCESS OF 4KM/...THERE/S A CONCERN FOR A LOCALIZED
BAND OF EXCESSIVE RAINFALL. THERE IS OUTSTANDING AGREEMENT IN
ECMWF/GFS DETERMINISTIC QPF ALIGNMENT HINTING AT THIS...WITH WFO
ARX LOCALLY RUN 12KM NESTED WRF /GFS BOUNDARY CONDITIONS/ REALLY
SHOWING SOME NICE DETAIL TO THE EVOLUTION OF THIS POSSIBLE
BACKBUILDING MCS. UPWIND CORFIDI VECTORS THIS EVENING ARE VERY
WEAK ACROSS SRN FORECAST AREA...SO AT A MINIMUM WILL ISSUE
HYDROLOGIC OUTLOOK...AND PERHAPS COORDINATE A FLASH FLOOD WATCH IF
SURROUNDING WFOS WANT TO COME ON BOARD AND CONFIDENCE INCREASES.
HAVE HEAVY RAIN MENTIONED IN FORECAST. FORGOT TO MENTION A VERY
IMPRESSIVE RIGHT ENTRANCE REGION OF UPPER JET SETS UP LAYERED FGEN
FORCING OVER THIS AREA FOR A TIME TONIGHT AS WELL. WILL NEED TO
MONITOR CLOSELY.

THIS MCS MOVES OUT OF THE AREA ON MONDAY MORNING...STILL MAY SEE
SOME SHOWER/STORM REDEVELOPMENT IN THE AFTERNOON OVER
THE FORECAST AREA AS LAST SHORTWAVE TROUGH DIGS INTO MN/WI DURING
PEAK HEATING. THIS THREAT MAY LINGER INTO MONDAY EVENING...AND THE
SLOWING OVERALL TREND OF THE UPPER TROUGH IS A RATHER NEW FEATURE
THAT WILL NEED SOME CONSIDERATION IN COMING FORECASTS FOR FURTHER
INCREASES IN RAIN CHANCES. OTHERWISE...MONDAY NIGHT THROUGH
TUESDAY NIGHT SHOULD SEE A RETURN TO MUCH MORE QUIET
WEATHER...WITH BUILDING HIGH PRESSURE INTO THE AREA. STILL WILL BE
WARM AND SEASONABLY HUMID AS EVAPOTRANSPIRATION IS PEAKING NOW AND
WILL BE TOUGH TO KEEP DEWPOINTS OUT OF THE LOW TO MID 60S.

.LONG TERM...WEDNESDAY THROUGH SATURDAY
THIS STILL LOOKS LIKE A RATHER QUIET PERIOD...WITH WARM AND DRY
WEATHER EXPECTED. STILL STRONG DETERMINISTIC AND ENSEMBLE
AGREEMENT OF WED-FRI REMAINING DRY. APPROACH OF NEXT WRN TROUGH
WILL BEGIN TO DRIVE SURFACE FRONTAL ZONE INTO THE NRN HI PLAINS
FRI/SAT WITH THIS SYSTEM POSSIBLY AFFECTING THE REGION BY SAT
NIGHT/SUNDAY.

&&

.AVIATION...
A WEAK COLD FRONT WILL SINK SLOWLY SOUTHEAST INTO SOUTHERN
WI/NORTHERN IA TODAY. THIS FRONT WILL BE THE FOCUS FOR SHRA/TSRA
REDEVELOPMENT...MAINLY BY LATER THIS AFTERNOON INTO TONIGHT AS
INSTABILITY BUILDS. RIGHT NOW...IT APPEARS THAT THE BULK OF THE
SHRA/TS ACTIVITY WILL OCCUR SOUTH OF THE KRST/KLSE TAF SITES.

WILL ALSO HAVE TO CONTEND WITH SOME MVFR/ISOLATED IFR CLOUD COVER
AND BR THIS MORNING AS THE FRONT SLIPS THROUGH THE AREA. THIS SHOULD
MIX OUT INTO VFR RANGE BY MID/LATE MORNING WITH HEATING OF THE DAY.

CURRENT KRST/KLSE TAFS SEEM TO HAVE GOOD HANDLE ON THIS
SCENARIO...SO MINIMAL CHANGES EXPECTED WITH THE 09.12Z TAF ISSUANCE.

&&

.HYDROLOGY...
AS MENTIONED ABOVE...CONCERN TONIGHT EXISTS FOR HEAVY RAIN AND
PERHAPS FLASH FLOODING GIVEN SIGNALS SEEN IN DETERMINISTIC AND
HIGH RESOLUTION DATASETS. MANY PARAMETERS SEEM TO BE IN LINE TO
SUPPORT THIS...WITH ANOMALOUS MOISTURE...A MODEST LOW LEVEL JET
POINTING INTO ENTRANCE REGION OF UPPER JET...AND CORFIDI VECTORS
OF LITTLE MAGNITUDE. ONLY CONCERN IS COVERAGE OF STORMS /ROLE OF
CAPPING INVERSION AND WARMING ALOFT/...BUT IF COVERAGE OF STORMS
IS HIGH...THERE WILL LIKELY BE RUNOFF/FLOODING ISSUED FOR
LOCALIZED AREAS. HAVE ISSUED A HYDROLOGIC OUTLOOK FOR THIS SCENARIO.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT/LONG TERM/HYDROLOGY...BINAU
AVIATION...DAS
Hazardous weather outlook, Aug 9, 10:43 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LA CROSSE WI
1043 AM CDT SUN AUG 9 2009

IAZ008-009-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-
053-101200-
ADAMS-BUFFALO-CHICKASAW-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-HOWARD-
JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR-
TREMPEALEAU-VERNON-WABASHA-WINONA-
1043 AM CDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF SOUTHEAST
MINNESOTA INTO SOUTHWEST AND CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT OVER SOUTHERN WISCONSIN AND NORTHEAST IOWA WILL
MOVE VERY SLOWLY SOUTH THROUGH TONIGHT. EXPECT THE FRONT TO SERVE
AS A FOCUS FOR REDEVELOPMENT OF THUNDERSTORMS THROUGH TONIGHT.
MOST OF THE THUNDERSTORM ACTIVITY WILL OCCUR SOUTH OF I-90. THERE IS
A SLIGHT CHANCE THAT A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE
HAIL AND DAMAGING WIND BEING THE MAIN THREAT. ALSO...DUE TO THE HIGH
AMOUNT OF MOISTURE CONTENT IN THE ATMOSPHERE...HEAVIER RAINFALL IS
POSSIBLE. THIS MAY PRODUCE SOME LOCALIZED FLOODING ISSUES...
ESPECIALLY ACROSS THOSE AREAS ALONG AND SOUTH OF INTERSTATE 90 THAT
RECEIVED RECENT HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LINGERING CHANCES OF THUNDERSTORMS WILL REMAIN OVER THE AREA ON
MONDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. AT
THIS TIME...IT APPEARS THESE THUNDERSTORMS WILL REMAIN BELOW SEVERE
LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTH OF INTERSTATE 90
THIS AFTERNOON THROUGH TONIGHT. STAY TUNED FOR FURTHER UPDATES
CONCERNING THIS SEVERE POTENTIAL. ALSO...ANY RAINFALL OR FLOODING
PROBLEM REPORTS RELAYED TO THE NATIONAL WEATHER SERVICE WOULD BE
GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ010-011-029-030-WIZ054-055-061-101200-
ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-WINNESHIEK-
1043 AM CDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA
INTO SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT OVER SOUTHERN WISCONSIN AND NORTHEAST IOWA WILL
MOVE VERY SLOWLY SOUTH THROUGH TONIGHT. EXPECT THE FRONT TO SERVE
AS A FOCUS FOR REDEVELOPMENT OF THUNDERSTORMS THROUGH TONIGHT. SOME
STORMS MAY BE SEVERE FROM LATE THIS MORNING THROUGH EARLY THIS
AFTERNOON...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN
HAZARDS. IN ADDITION...DUE TO THE HIGH AMOUNT OF MOISTURE
CONTENT IN THE ATMOSPHERE...HEAVIER RAINFALL IS LIKELY FROM ANY
THUNDERSTORMS THAT OCCUR.  THIS MAY PRODUCE SOME LOCALIZED
FLOODING ISSUES...ESPECIALLY ACROSS THOSE AREAS THAT
RECEIVED RECENT HEAVY RAINFALL.

TEMPERATURES CLIMBING INTO THE UPPER 80S THIS AFTERNOON COMBINED
WITH THE HIGH HUMIDITY WILL RESULT IN HEAT INDICES APPROACHING 95
TO 100 DEGREES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LINGERING CHANCES OF THUNDERSTORMS WILL REMAIN OVER THE AREA ON
MONDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. AT
THIS TIME...IT APPEARS THESE THUNDERSTORMS WILL REMAIN BELOW SEVERE
LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR LATE THIS MORNING THROUGH
EARLY THIS AFTERNOON. STAY TUNED FOR FURTHER UPDATES
CONCERNING THIS SEVERE POTENTIAL. ALSO...ANY RAINFALL OR FLOODING
PROBLEM REPORTS RELAYED TO THE NATIONAL WEATHER SERVICE WOULD BE
GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

AJ

In the hours before

Special weather statement, Aug 9, 10:54 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1054 AM CDT SUN AUG 9 2009

IAZ029-030-091745-
CLAYTON-FAYETTE-
1054 AM CDT SUN AUG 9 2009

...STRONG TO SEVERE THUNDERSTORMS APPROACHING CLAYTON AND FAYETTE
COUNTIES...

AT 1050 AM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM 14 MILES NORTHWEST OF PARKERSBURG TO 5 MILES NORTH OF
MARSHALLTOWN...OR ABOUT 55 MILES WEST OF OELWEIN...MOVING EAST AT 40
MPH.

SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS. WARNINGS MAY BE
NEEDED AS THESE STORMS GET CLOSER

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
FAIRBANK...OELWEIN...STANLEY AND STRAWBERRY POINT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

AJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 9:02 AM CDTAreal Flood AdvisoryARXJackson, Trempealeau12 hr
Aug 9, 9:07 AM CDTAreal Flood AdvisoryARXJackson, Trempealeau11 hr
Aug 9, 11:00 AM CDTRiver Flood WarningARXBuffalo, Trempealeau24 hr
Aug 9, 2:35 PM CDTFlash Flood WatchARXCrawford, Grant, Richland12 hr
Aug 9, 2:45 PM CDTSevere Thunderstorm WarningARXGrant45 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.